Skip to main content
main-content

Tipp

Weitere Artikel dieser Ausgabe durch Wischen aufrufen

01.03.2017 | main topic | Ausgabe 3-4/2017

Wiener Medizinische Wochenschrift 3-4/2017

Cutaneous and visceral leishmaniasis during anti-TNFα therapy

Zeitschrift:
Wiener Medizinische Wochenschrift > Ausgabe 3-4/2017
Autoren:
M.D. Claudio Guarneri, M.D., Ph.D. Valentina Bevelacqua, M.D. Prof. James W. Patterson, Prof. Georgi Tchernev

Summary

The long-term use of novel antipsoriatic systemic biotechnological drugs may increase susceptibility to opportunistic infections. Several cases of visceral leishmaniasis have been reported in immunosuppressed individuals, including those who have been treated with tumour necrosis factor alpha (TNFα) blocking agents. Simultaneous occurrence of cutaneous and visceral involvement has been more rarely recorded in the medical literature. Herein, we describe a case of mucosal leishmaniasis occurring in a farmer living in an endemic region, who was treated with golimumab because of psoriatic arthritis. This highlights the importance of recognizing cutaneous lesions as a first indicator of possible underlying kala-azar disease.

Bitte loggen Sie sich ein, um Zugang zu diesem Inhalt zu erhalten

Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 3-4/2017

Wiener Medizinische Wochenschrift 3-4/2017 Zur Ausgabe

letter to the editor

ASIA – a dangerous beauty?